Tired after I had a Pulmonary Embolism (PE)

Hi Dr T,Not sure if you can answer this one Had a Pulmonary Embolism (PE) in December caused by atrial fibrillation (Afib). Since then I get really tired I know that part of it is the beta blockers Can part of it also be the amiodarone, coumadin and he fact I had a PE?

Hi Karl,
Beta blockers certainly may have an effect, but it can also be caused by damage to your heart & lungs. Do you have any trouble breathing and/or do your legs swell a lot during the day?
In order to provide you with a useful answer, I'd want to know what your heart function is. The best way to do this is with a cardiac ECHO:
If you had a large PE, it may have caused a condition called pulmonary hypertension and heart failure:
All of this would become clear with an ECHO.
Hope this helps, come back if you have more information about your heart.
Dr T


Post new comment

The content of this field is kept private and will not be shown publicly.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

More information about formatting options

This question is for testing whether you are a human visitor and to prevent automated spam submissions.
6 + 6 =
Solve this simple math problem and enter the result. E.g. for 1+3, enter 4.
By submitting this form, you accept the Mollom privacy policy.